Czechoslovak Mathematical Journal, Vol. 67, No. 2, pp. 367-377, 2017

Regularly weakly based modules over right perfect rings and Dedekind domains

Michal Hrbek, Pavel Růžička

Received November 23, 2015.   First published March 1, 2017.

Michal Hrbek, Pavel Růžička, Department of Algebra, Faculty of Mathematics and Physics, Charles University, Sokolovská 83, 186 75 Praha, Czech Republic, e-mail:,

Abstract: A weak basis of a module is a generating set of the module minimal with respect to inclusion. A module is said to be regularly weakly based provided that each of its generating sets contains a weak basis. We study (1) rings over which all modules are regularly weakly based, refining results of Nashier and Nichols, and (2) regularly weakly based modules over Dedekind domains.

Keywords: weak basis; regularly weakly based ring; Dedekind domain; perfect ring

Classification (MSC 2010): 13C05, 13F05, 16L30

DOI: 10.21136/CMJ.2017.0632-15

Full text available as PDF.

  [1] F. W. Anderson, K. R. Fuller: Rings and Categories of Modules. Graduate Texts in Mathematics 13, Springer, New York (1992). DOI 10.1007/978-1-4612-4418-9 | MR 1245487 | Zbl 0765.16001
  [2] A. J. Berrick, M. E. Keating: An Introduction to Rings and Modules with $K$-Theory in View. Cambridge Studies in Advanced Mathematics 65, Cambridge University Press, Cambridge (2000). MR 1757884 | Zbl 0949.16001
  [3] V. Dlab: On a characterization of primary abelian groups of bounded order. J. Lond. Math. Soc. 36 (1961), 139-144. DOI 10.1112/jlms/s1-36.1.139 | MR 0123604 | Zbl 0104.02601
  [4] D. Herden, M. Hrbek, P. Růžička: On the existence of weak bases for vector spaces. Linear Algebra Appl. 501 (2016), 98-111. DOI 10.1016/j.laa.2016.03.001 | MR 3485061 | Zbl 1338.15004
  [5] M. Hrbek, P. Růžička: Weakly based modules over Dedekind domains. J. Algebra 399 (2014), 251-268. DOI 10.1016/j.jalgebra.2013.09.031 | MR 3144587 | Zbl 1308.13013
  [6] M. Hrbek, P. Růžička: Characterization of Abelian groups with a minimal generating set. Quaest. Math. 38 (2015), 103-120. DOI 10.2989/16073606.2014.981704 | MR 3334638
  [7] I. Kaplansky: Infinite Abelian Groups. University of Michigan Publications in Mathematics 2, University of Michigan Press, Ann Arbor (1954). MR 0065561 | Zbl 0057.01901
  [8] P. A. Krylov, A. A. Tuganbaev: Modules over Discrete Valuation Domains. De Gruyter Expositions in Mathematics 43, Walter de Gruyter, Berlin (2008). DOI 10.1515/9783110205787 | MR 2387130 | Zbl 1144.13001
  [9] B. Nashier, W. Nichols: A note on perfect rings. Manuscr. Math. 70 (1991), 307-310. DOI 10.1007/BF02568380 | MR 1089066 | Zbl 0721.16009
  [10] J. Neggers: Cyclic rings. Rev. Un. Mat. Argentina 28 (1977), 108-114. MR 0463238 | Zbl 0371.16011
  [11] D. S. Passman: A Course in Ring Theory. Wadsworth & Brooks/Cole Mathematics Series, Wadsworth & Brooks/Cole Advanced Books & Software, Pacific Grove (1991). MR 1096302 | Zbl 0783.16001

Access to the full text of journal articles on this site is restricted to the subscribers of Myris Trade. To activate your access, please contact Myris Trade at
Subscribers of Springer need to access the articles on their site, which is

[Previous Article] [Next Article] [Contents of This Number] [Contents of Czechoslovak Mathematical Journal]